Body "jerks" or Twitches

Once in while--maybe 4 tmes a day...suddenly a limb will leap up in the air or it will be like a massive twitch of a body part...It's sudden and quite a violent motion. Does any one else have this?

I certainly have unusual twitches -- I wouldn't call them massive, but they are certainly disconcerting. I attribute them to Sjogren's, but they don't seem to follow any particular pattern.

Thanks Terri

I will ask him about it when I see him in November. Thanks for contributing to this discussion.

Cynthia



Tez_20 said:

Hello Qadosh,

I've add this a good while and it can come from several problems with sjogren's...(CNS) Central nervous system which you need to be tested for properly and also nerve damage which is also another test..i do have nerve damage as i was tested twice years back but i do know that spasms do really hurt plus there's also Myoclonic jerking which is another issue to be looked into.

You definitely need to state these out to you rheumo.

Terri :)

http://en.wikipedia.org/wiki/MyoclonusThis article was of great interest to me. Because I also have a bad tremor which I attributed to medication side effect....but it seems by reading this , that it can be related to these myoclonic jerks.

Do you think I should visit a neurologist or is my rheumy able to deal with it?
Tez_20 said:

Hello Qadosh,

I've add this a good while and it can come from several problems with sjogren's...(CNS) Central nervous system which you need to be tested for properly and also nerve damage which is also another test..i do have nerve damage as i was tested twice years back but i do know that spasms do really hurt plus there's also Myoclonic jerking which is another issue to be looked into.

You definitely need to state these out to you rheumo.

Terri :)

My husband works at a large medical center and got the following info out of some documents online ...He didn't provide a link....I will copy and paste the article here:



Psychiatr Prax. 1995 Mar;22(2):77-9.
[Psychotropic drug-induced myoclonus].
[Article in German]
Brogmus KE, Lesch A.
Source

Evangelische Nervenklinik, Klinikbereich Neurologie, Remscheid-L├╝ttringhausen.
Abstract

Based on five case studies, the suggestion is that, if physiological myoclonus can be excluded, antidepressant - or neuroleptic-induced myoclonus must as a rule be presumed to be a most subtle indication of increased cerebral exitability, an epileptic fragment or, in some instances, a myoclonus epilepsy. In each of the reported cases EEG recordings reflected epilepsy-specific potentials. Whether, however, the scope of differences in the EEG recordings and the N1/P1 amplitude increase of the SSEP may be used as an additional diagnostic criterion to determine the risk of epileptic seizures, should depend on the type of myoclonus chiefly induced. This would require more extensive neurophysiological examinations which should mainly include the back-averaging to permit, beside the EEG, a better evaluation of the relatively easily obtainable SSEP findings.

PMID:
7761544
[PubMed - indexed for MEDLINE]

Publication Types, MeSH Terms, Substances
LinkOut - more resources

He looked at several sites and said the correlation is well-documented